Publicaciones científicas

Early diagnosis of an allergic reaction to cisatracurium

01-jun-2013 | Revista: Journal of Investigational Allergology and Clinical Immunology

Goikoetxea MJ (1), Lafuente A, de la Borbolla JM, Moncada R, Sanz ML, Gastaminza G.
(1) Department of Allergy and Clinical Immunology, Clínica Universidad de Navarra, Pamplona, Spain. 


RESUMEN

The mortality of allergic reactions during anesthesia is estimated to be 6%, and between 1/10 000 and 1/1250 anesthetized patients die from such a reaction [1,2].

Given their quaternary ammonium structure, neuromuscular blocking agents (NMBAs) can behave as antigens. Consequently, they are responsible for more than two-thirds of anaphylactic or anaphylactoid reactions and for 80% of cases of anaphylactic shock during anesthesia [3].

The nondepolarizing muscle relaxant, cisatracurium, induces fewer allergic reactions than other NMBAs [4], such as succinylcholine, whose administration entails a higher risk than most of the other commonly used agents.

CITA DEL ARTÍCULO  J Investig Allergol Clin Immunol. 2013;23(1):69-71